Alert archive / Iowa / Wind Advisories in 2006
Wind Advisory 8, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at May 27, 2006, 11:32 AM CDT for 13 counties in Iowa. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2006, 11:32 AM CDT (16:32 UTC)
- Expired
- May 27, 2006, 2:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Des Moines, IA
Counties Adair County, IA, Audubon County, IA, Boone County, IA, Carroll County, IA, Cass County, IA, Crawford County, IA, Dallas County, IA, Greene County, IA, Guthrie County, IA, Madison County, IA, Polk County, IA, Story County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 49 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 271632 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1132 AM CDT SAT MAY 27 2006 .AN AREA OF THUNDERSTORMS OVER SOUTHWEST AND SOUTH CENTRAL IOWA IS WEAKENING RAPIDLY. AS A RESULT...GUSTY WINDS WILL PERSIST OVER THE AREA INTO THE EARLY AFTERNOON. IAZ044>048-057>060-070>073-271900- /O.NEW.KDMX.WI.Y.0008.060527T1632Z-060527T1900Z/ CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- CASS-ADAIR-MADISON-WARREN- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE... AMES...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...ATLANTIC... GREENFIELD...WINTERSET...INDIANOLA 1132 AM CDT SAT MAY 27 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON. GUSTY SOUTH WINDS OF 25 TO 30 MPH...WITH OCCASIONAL GUSTS OF 40 TO 50 MPH CAN BE EXPECTED THROUGH THE EARLY AFTERNOON HOURS. THE WINDS ARE THE RESULT OF WEAKENING THUNDERSTORMS TO THE SOUTH. WINDS ARE EXPECTED TO DIMINISH AFTER 1 OR 2 PM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST-WEST ROADS. $$
3 follow-up statements
000 WWUS73 KDMX 271703 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1203 PM CDT SAT MAY 27 2006 .AN AREA OF THUNDERSTORMS OVER SOUTHWEST AND SOUTH CENTRAL IOWA IS WEAKENING RAPIDLY. AS A RESULT...GUSTY WINDS WILL PERSIST OVER THE AREA INTO THE EARLY AFTERNOON. IAZ047-048-271900- /O.UPG.KDMX.WI.Y.0008.000000T0000Z-060527T1900Z/ /O.NEW.KDMX.HW.W.0003.060527T1703Z-060527T1900Z/ BOONE-STORY- INCLUDING THE CITIES OF...BOONE...AMES 1203 PM CDT SAT MAY 27 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTHERLY WINDS UP TO 65 MPH CAN BE EXPECTED TO OCCUR THROUGH 1 PM. THE WINDS ARE EXPECTED TO DIMINISH QUICKLY AFTER THIS TIME. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IAZ044>046-057>060-070>073-271900- /O.CON.KDMX.WI.Y.0008.000000T0000Z-060527T1900Z/ CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- MADISON-WARREN- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON... AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...ATLANTIC... GREENFIELD...WINTERSET...INDIANOLA 1203 PM CDT SAT MAY 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON. GUSTY SOUTH WINDS OF 25 TO 30 MPH...WITH OCCASIONAL GUSTS OF 40 TO 50 MPH CAN BE EXPECTED THROUGH THE EARLY AFTERNOON HOURS. THE WINDS ARE THE RESULT OF WEAKENING THUNDERSTORMS TO THE SOUTH. WINDS ARE EXPECTED TO DIMINISH AFTER 1 OR 2 PM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST-WEST ROADS. $$ DONAVON
000 WWUS73 KDMX 271757 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1257 PM CDT SAT MAY 27 2006 .AN AREA OF THUNDERSTORMS OVER SOUTHWEST AND SOUTH CENTRAL IOWA IS WEAKENING RAPIDLY. AS A RESULT...GUSTY WINDS WILL PERSIST OVER THE AREA INTO THE EARLY AFTERNOON. IAZ059-060-271900- /O.UPG.KDMX.WI.Y.0008.000000T0000Z-060527T1900Z/ /O.EXA.KDMX.HW.W.0003.000000T0000Z-060527T1900Z/ DALLAS-POLK- INCLUDING THE CITIES OF...ADEL...DES MOINES 1257 PM CDT SAT MAY 27 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTHERLY WINDS UP TO 65 MPH CAN BE EXPECTED TO OCCUR THROUGH 1 PM. THE WINDS ARE EXPECTED TO DIMINISH AFTER THIS TIME. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IAZ047-048-271900- /O.CON.KDMX.HW.W.0003.000000T0000Z-060527T1900Z/ BOONE-STORY- INCLUDING THE CITIES OF...BOONE...AMES 1257 PM CDT SAT MAY 27 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON. STRONG SOUTHERLY WINDS UP TO 65 MPH CAN BE EXPECTED TO OCCUR THROUGH 1 PM. THE WINDS ARE EXPECTED TO DIMINISH AFTER THIS TIME. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IAZ044>046-057-058-070>073-271900- /O.CON.KDMX.WI.Y.0008.000000T0000Z-060527T1900Z/ CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-MADISON-WARREN- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON... AUDUBON...GUTHRIE CENTER...ATLANTIC...GREENFIELD...WINTERSET... INDIANOLA 1257 PM CDT SAT MAY 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON. GUSTY SOUTH WINDS OF 25 TO 30 MPH...WITH OCCASIONAL GUSTS OF 40 TO 50 MPH CAN BE EXPECTED THROUGH THE EARLY AFTERNOON HOURS. THE WINDS ARE THE RESULT OF WEAKENING THUNDERSTORMS TO THE SOUTH. WINDS ARE EXPECTED TO DIMINISH AFTER 1 OR 2 PM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST-WEST ROADS. $$
000 WWUS73 KDMX 271855 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 155 PM CDT SAT MAY 27 2006 .AN AREA OF THUNDERSTORMS OVER SOUTHWEST AND SOUTH CENTRAL IOWA IS WEAKENING RAPIDLY. AS A RESULT...GUSTY WINDS WILL PERSIST OVER THE AREA INTO THE EARLY AFTERNOON. IAZ047-048-059-060-272000- /O.EXP.KDMX.HW.W.0003.000000T0000Z-060527T1900Z/ BOONE-STORY-DALLAS-POLK- INCLUDING THE CITIES OF...BOONE...AMES...ADEL...DES MOINES 155 PM CDT SAT MAY 27 2006 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM CDT THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 2 PM CDT THIS AFTERNOON. $$ IAZ044>046-057-058-070>073-272000- /O.EXP.KDMX.WI.Y.0008.000000T0000Z-060527T1900Z/ CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-MADISON-WARREN- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON... AUDUBON...GUTHRIE CENTER...ATLANTIC...GREENFIELD...WINTERSET... INDIANOLA 155 PM CDT SAT MAY 27 2006 ...WIND ADVISORY WILL EXPIRE AT 2 PM CDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM CDT THIS AFTERNOON. $$ IAZ050-062-272000- /O.EXB.KDMX.HW.W.0003.060527T1900Z-060527T2000Z/ TAMA-POWESHIEK- INCLUDING THE CITIES OF...TOLEDO...GRINNELL 155 PM CDT SAT MAY 27 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. STRONG SOUTHERLY WINDS OF 55 TO 65 MPH CAN BE EXPECTED TO OCCUR THROUGH 3 PM. THE WINDS ARE EXPECTED TO DIMINISH AFTER THIS TIME. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ DONAVON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at May 27, 3:50 AM CDT, 7 hours 42 minutes earlier.
Area forecast discussion, May 27, 3:50 AM CDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 350 AM CDT SAT MAY 27 2006 CONVECTION MOVING INTO SW CWA IN RESPONSE TO STRONG WAA AND A LLJ. MARGINAL EVENT AS HAIL REPORTS RANGE FROM PEA TO NICKEL. IN ADDITION TO THE HAIL...CONVECTIVE OUTFLOW AND WAKE LOW PRODUCING SOME WIND GUSTS AT OR JUST BELOW SVR CRITERIA. CONVECTION IS FORECAST TO MOVE INTO CENTRAL PORTIONS OF THE CWA THROUGH MID MORNING AND WEAKEN AS IT MOVES NORTHEAST OUT OF THE DEEPER MOISTURE. FORECAST CONCERNS THIS WEEKEND DEAL WITH THE HEAT EXPECTED THIS WEEKEND AND THUNDERSTORM CHANCES MAINLY MONDAY AFTERNOON AND NIGHT. DECENT UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE CWA AS A COLD FRONT PUSHES ACROSS THE CWA LATE DAY INTO MONDAY NIGHT. MODELS DIVERGE ON SOLUTIONS FROM LATE MONDAY ON BUT THEY SEEM TO TREND TOWARDS THE AFOREMENTIONED FRONT PUSHING THROUGH THE CWA BY MID MORNING TUESDAY WHICH WOULD DECREASE THUNDERSTORM CHANCES FOR DAY 4. FOR NOW I PLAYED IT CONSERVATIVELY AND LOWERED POPS BUT STILL KEPT IT IN CHANCE CATEGORY. LOWERED HIGH TEMPS GIVEN THE AMOUNT OF FORECAST CLOUD COVER. OTHERWISE I DID NOT MAKE A LOT OF CHANGES TO THE GOING FORECAST. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && FAB
Hazardous weather outlook, May 27, 9:23 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 923 AM CDT SAT MAY 27 2006 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-281030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 527 AM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHERN IOWA THROUGH THIS MORNING...WITH ISOLATED THUNDERSTORMS IN THE NORTH. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF CENTRAL IOWA THIS AFTERNOON. A SEVERE STORM IS POSSIBLE SOUTH OF U.S. HIGHWAY 34 THIS MORNING WITH HAIL UP TO AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM MONDAY AFTERNOON THROUGH TUESDAY NIGHT. A FEW STORMS MAY BE SEVERE MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING OVER SOUTHERN IOWA...AND MONDAY AFTERNOON AND EVENING OVER ALL OF CENTRAL IOWA.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:05 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 25 min |
| May 27, 3:17 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie | 43 min |
| May 27, 3:29 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison | 46 min |
| May 27, 8:17 AM CDT | Severe Thunderstorm Warning | DMX | Decatur | 43 min |
| May 27, 10:34 AM CDT | Severe Thunderstorm Warning | DMX | Decatur | 41 min |
| May 27, 12:03 PM CDT | High Wind Warning | DMX | Boone, Dallas, Polk, Poweshiek, Story, Tama | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.